As with many prescribed medications, there are some associated side effects with the drug losartan, which range from mild to severe. The common losartan side effects include problems with nausea and diarrhea, while the more serious side effects may include irregular heart beats and fainting. If symptoms appear after taking losartan, it is recommended that the patient contact a doctor for further instructions, though in the case of severe reaction, seeking emergency care may be necessary. This medication is used to treat a variety of conditions including high blood pressure, congestive heart failure, and to protect the kidneys from damage in many diabetes patients. Losartan is classified as an angiotensin and its function is to relax and widen the tissues of the blood vessels.
Some of the most common losartan side effects known are dizziness, fatigue, and diarrhea. Nausea and vomiting may occur as well. For many patients, these adverse symptoms disappear shortly after the initial few weeks of taking the drug, but if the problems persist, it may indicate the patient is having issues tolerating the drug, and a new medication may be needed. Patients with long term common symptoms should discuss the problem with a medical professional for accurate advice. These side effects are not considered to be life threatening and are often minor.
For some people, the losartan side effects are more serious. Some of the moderate symptoms of intolerance include the appearance of a rash, difficulty breathing, and facial swelling including the swelling of the tongue and lips. Itching and swallowing difficulties have been reported as well with the use of this drug. In some cases, the person taking losartan may experience pain and a tight feeling in the chest. Despite these issues, it is important to continue with the medication until a doctor has ordered the dosage to be stopped or changed.
The serious side effects of losartan are low blood pressure, extreme vision changes, and fainting or easily becoming light headed. Stomach pain with or without nausea and muscle cramps are also associated with serious reactions to this medication. The drug may affect the kidneys, resulting in noticeably darker urine, less urine output, and yellowing of the eyes. If the severe losartan side effects manifest, it is recommended the patient seek emergency medical care and call the prescribing doctor as quickly as possible. While these symptoms aren't common, it is important that they are addressed immediately.
What Are the Long Term Side Effects of Losartan?
Losartan is one of the most common medications used to treat high blood pressure. It is important for you to talk with your doctor about how to develop a comprehensive plan that can help you keep your blood pressure under control. In some cases, your doctor may combine medications, such as losartan, the help you control your blood pressure and protect your cardiovascular system.
There are some situations where you may experience side effects, and some side effects of losartan could last for many years.
Some of the potential long-term side effects of losartan include:
- More Frequent Upper Respiratory Infections: You may experience more frequent upper respiratory infections if you take losartan. A good example of this is the common cold.
- Fatigue: It is not unusual for people who take this medication to get tired more easily. If fatigue is getting in the way of your daily activities, you may want to talk to your doctor.
- Low Blood Sugar: There is also a chance that your blood sugar levels may be lower than normal. If you need to compensate for this, you should talk to your doctor about how to make dietary changes.
- GI Changes: You may notice that your GI system gets upset when you take this medication. For example, you may experience more frequent diarrhea.
Keep in mind that not everyone will experience long-term side effects. If you are concerned about the side effects of this medication, you may want to talk to your doctor about managing the side effects or making changes to your treatment plan.
Do Side Effects of Losartan Go Away?
If you experience side effects on this medication, you might be wondering if these side effects are permanent. A few important points to keep in mind include:
Some Side Effects Might Go Away
A lot of the side effects that you experience with this medication should go away once you stop taking it. For example, once your body gets rid of the medication from your system, the runny nose and cough should go away. You might also notice that your GI system calms down after you stop taking this medication. If your blood sugar levels get low on this medication, they should normalize after you stop taking it.
Other Side Effects Might Not Go Away
On the other hand, there might be more serious side effects that might not fade even after you stop taking this medication. For example, even though it is rare, this medication can lead to kidney complications. If your kidneys are damaged while taking this medication, the damage could be permanent.
In addition, there are some people who experience hearing loss while taking this medication. Even though this is exceedingly rare, hearing loss may not improve even after you stop taking this medication. That is why you need to keep in close contact with your doctor if you take this medication for high blood pressure.
Is Weight Gain a Side Effect of Losartan?
Yes, it is possible for some people to gain weight if they take losartan. Keep in mind that not everyone who takes this medication is going to gain weight; however, if you are concerned that your weight is going up, you may want to talk to your doctor.
How Much Weight Do You Gain?
This medication causes you to change right because it influences levels of circulating blood cholesterol. As a result, your weight may go up; however, the exact number of pounds you gain can vary depending on a number of factors. Keep in mind that side effects can vary significantly from person to person. Some people may only gain a few pounds while other people may gain more weight. The length of time you take this medication may also play a role in how much weight you gain. You should talk to your doctor if you want to learn more about this potential side effect.
How Do You Control Your Weight?
If you are interested in keeping your weight under control while taking this medication, you need to eat a healthy diet and exercise regularly. Your doctor may even talk to you about improving your diet because of your high blood pressure. If you exercise regularly, you can keep your weight under control, keep your blood pressure under control, and live a healthier life. Furthermore, if you eat a healthy diet and exercise regularly, you might be able to eventually stop taking blood pressure medication. This is something that is handled on a case-by-case basis.